MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint "the leak on the cool line catheter (lot # 151301)" was confirmed during visual inspection.The root cause for the reported complaint resulted from a circumferential tear, which was possibly caused by a latent material defect.Visual examination of the returned cool line catheter was performed, and blood was observed inside of the in/out luer tubing and inside of the balloons; this typically is indicative of a leak in the catheter.Further visual inspection revealed a circumferential tear at the proximal end of the distal balloon.The circumferential tear was clean.No other physical damage was observed on the catheter.A functional flushing test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance, except for the in/out luers due to the circumferential tear.Unable to perform the functional pressure leak test due to the condition that the cool line catheter was received.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaint reported for the cool line catheter with lot number 151301.Administration of sterile cold saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals.In agreement with a customer, there was no patient's effect attributed to zoll catheter.
 
Event or Problem Description
A patient was admitted for fever control treatment using ivtm therapy.A cool line catheter (lot# 151301) was inserted into the patient's right subclavian vein with no unusual resistance noted.During the cooling phase, the thermogard system generated an air trap alarm, and the nurse noticed that the 500-ml saline bag was empty.The dwell time of the catheter was 72 hours when the issue was noted.The saline bag was removed, and a 1000-ml saline bag was placed.After a short period of time, it was noted that the second saline bag was half empty.There were no traces of fluid observed on the thermogard console, patient's bed, or floor.During further inspection, blood tinge was observed in the tubing.Therefore, catheter leak and infusion of about 1000 to 1500 milliliters of saline into the patient's bloodstream was suspected.The catheter was replaced, and the ivtm treatment continued successfully with the same thermogard console.The dwell time of the catheter was 144 hours at the time of removal.No malfunction was reported on the thermogard console and on the start-up kit (suk).No consequences or impact to the patient.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key10998568
Report Number3010617000-2020-01237
Device Sequence Number4496679
Product Code NCX
UDI-Device Identifier00849111075213
UDI-Public00849111075213
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0781-40
Device Lot Number151301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1